Economics at your fingertips  

Comparing Elasticities-Based Optimal Income Tax Formulas

John T Revesz

Public Finance = Finances publiques, 1998, vol. 53, issue 3-4, 470-79

Abstract: This paper compares two explicit elasticities-based formulas for the income tax model of Mirrlees (1971)--one by Revesz (1989); the other by Saez (2001). The two formulas are very similar, but there are two minor differences. Analysis of these formulas can contribute to a better understanding of the difficulties in working out a precise solution for the non-linear income tax model, which is a unique variational problem with a circular argument, because the argument of the (tax) function to be optimized (income) is an endogenous variable, dependent on the optimal function itself.

Date: 1998
References: Add references at CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in Public Finance = Finances publiques
Series data maintained by Christopher F. Baum ().

Page updated 2017-09-29
Handle: RePEc:pfi:pubfin:v:53:y:1998:i:3-4:p:470-79